700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
|Yi Pei Liu, Y-J Liu and Y-S Liu|
|Taipei City Hospital, Taiwan|
|Posters & Accepted Abstracts: J Health Med Informat|
|Objectives: SSRIs are most generally prescribed antidepressants for elderly, because of their more safety profile compared with the older antidepressants. However, its widespread use leads to an increased occurrence of rare adverse effects, such as increased IOP uveal effusions, and acute bilateral angle closure glaucoma. Thus we review English lectures to evaluate reports of ocular side effects associated with SSRIs. Methods: A review of English lectures in Google Scholar, Pubmed and Ovid Mdeline, which issues were associated with the role of SSRIs in the control of intraocular pressure (IOP) and the evidence for IOP modifications in patients receiving SSRIs. Results: Most cases reported in the literature, the acute angle-closure glaucoma represents with increased IOP is the most important SSRIs-related ocular adverse event. The case report of Joseph et al. also posted high-frequency ultrasonography revealed bilateral choroidal effusions with ciliary body detachments and angle closure after Escitalopram use, but normalization of IOP after discontinuations of Escitalopram. Besides, some literatures reported that SSRIs prescription in elderly must be cautious, because the modulation of IOP, ciliary body and irido-corneal angle becomes poorer with age increasing. Thus, the FDA has issued new warnings for SSRIs in treating depression due to the potential high risk of acute angle-closure glaucoma, especially in elderly. Conclusions: Bilateral acute angle-closure glaucoma and critical increased IOP could be major dangerous ocular side effects of SSRIs. Thus, ophthalmological consultations should be considered before starting and during treatment with any SSRI in patients with glaucomatous risk factors, especially those who are elderly. If ocular side effects appearance after treatment with SSRIs, these drugs should be discontinued as soon as possible.|
Yi Pei Liu has passion in improving the health. She is a pharmacist for many years; she is very much interested in long-term care and old age care, so she is willing to participate in such medical work.
Email: [email protected]
|PDF | HTML|